What's new? Same old here. My skins been flaring, as usual. Sleep sucks, as usual. The only difference is I'm up NY for the next few months. This has pros and cons but the biggest are that it is cooler here than in Florida, though the sun is not a constant. So before I was taking sun every day whereas now I haven't been able to. Oh well, it is what it is.
The last flare put me on my ass so I reached out to Dr. Rapaport again. It's very easy to lose sight of the end game so I neeeded a bit of reassurance. Before I get to what he told me, I want to share that he is starting a blog! I think that will be an invaluable resource to those of us going throug TSW as well as spreading awareness. Very exciting. Anyways, I was worried that perhaps my TSW was a combination of Red Skin Syndrome and real eczema but Dr Rapaport assured me that is not the case. He reiterated that I will not have eczema once is is over but Im skeptical. He advised that I should be taking more baths and more sun. Since doing so, my skin has definitely improved. Despite the fact that he wants me to take immunosuppressants to finish out he TSW (I refused), his advice does always lead to an improvement in my skin. He also reassured me that all these swollen lymph nodes are totally normal. The thick skin on my hands, known as lichenification, is not TSW, he said, but a result of excessive scratching which totally makes sense since I use the rough skin on my wrists and hands to rub scratch rather than using my nails. Currently, the back of my legs are the biggest problem. The back of my knees up to my butt are scabby and trying to heal but become so tight and itchy that I rip off the scabs in order gain some mobility. It really hurts to walk. My hands have been quite bothersome as well. And of course, my face and neck are always a problem. Light oozing has returned if I scratch too much. But the sun and a bath usually dry me up nicely.
I'm still dealing with the Valium tapering as well. It is brutal. I always feel like death 2 days after I drop down. Only 5 mg to go, which I've read can be the most difficult. But then I will be done with these damn habit forming drugs and you better believe that I will NEVER take them again.
Will add pics to this post later on.